MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2030-120
Medical Device Problem Codes Off-Label Use (1494); Failure to Advance (2524); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The supera stent is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported the procedure was to treat the right superficial femoral artery (sfa) with short chronic total occlusion.A 6f sheath was used.The vessel was 6 mm and laser atherectomy was performed.A 6.0x120 mm supera self-expanding stent (ses) was advanced to the lesion without resistance and deployed.Fluoroscopy was used to confirm the stent had fully emerged/deployed when removing the delivery system.However, when a balloon was being advanced for post dilatation, the stent seemed blocked and it was observed that the supera tip had separated and was stuck at the proximal entry of the supera stent.The sheath that was already in the anatomy was advanced to capture the tip but also removed the implanted stent.No additional stent was implanted.Manual pressure was used to complete the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.Return device analysis noted that the 6f sheath was returned with a 3.0 armada 14 balloon catheter inserted inside.It appears that the balloon had been inflated and was likely used to help remove the separated tip and subsequently the implanted stent.It was confirmed that there was no device issue with the armada balloon.Additional information was received: the sfa was pre-dilated with a 6.0 balloon prior to deployment of the supera ses.There was no reported resistance removing the supera stent system.Angiography showed good wall apposition and no post-dilatation was needed.The 3.0 armada balloon was advanced to possibly treat the tibial artery, but could not cross and it was observed via additional imaging that the tip of the supera ses had detached and was blocking the proximal end of the supera stent.The 3.0 armada balloon was then used to retrieve the tip of the supera ,and inadvertently removed the implanted stent.No additional treatment was performed, and no additional stent was implanted.No additional information was provided.
 
Additional Manufacturer Narrative
Product performance engineering reviewed the complaint information and analysis of the returned unit.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.It should be noted that armada 14 instructions for use (ifu) states: the device is indicated to dilate stenoses in femoral, popliteal, infra popliteal and renal arteries and for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.The 2.0 to 4.0 mm balloon diameters are also indicated for post-dilatation of stents.In this case the reported ifu violation did not cause or contribute to the reported failure to advance, but did contribute to the stent removal (damage).Based on the information provided, the balloon inability to advance was caused by the separated supera stent tip.The off-label use of the armada to remove the separated tip, and subsequently the supera stent was based on case circumstances.Additionally, the damages noted in the return goods analysis were also caused by the case circumstances.There is no indication to suggest a product quality issue with respect to manufacture, design, or manufacture, or labeling of the armada 14 device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10670949
Report Number2024168-2020-08533
Device Sequence Number2728252
Product Code DQY
UDI-Device Identifier08717648156106
UDI-Public08717648156106
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberA2030-120
Device Catalogue NumberA2030-120
Device Lot Number0060941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6.0X120 MM SUPERA SELF-EXPANDING STENT.; 6FR TERUMO SHEATH.
Patient Age74 YR